A drug alert is being issued for the Kelowna area.
Interior Health (IH) is warning black chunks sold as down was found to contain 60-65 per cent Fentanyl and 20-25 per cent Bromazolam.
This can cause a high risk of overdose and prolonged sedation.
The health authority warns there is a very high risk of overdose and a high risk of a fatal overdose.
This drug may not be responsive to naloxone.
According to IH smoking the drug is not safer than injecting it. The drug alert is in effect until June 1.
Consider these additional tips if you are going to use drugs:
•Find drug-checking locations at www.drugchecking.ca
•Be aware that benzodiazepine-induced sedation is not reversible by naloxone
•Be aware of risks if mixing with other drugs, including alcohol
•Use with others around or at an Overdose Prevention Site if available in your community (OPS)
•Start with a small amount and space out your doses
•Carry naloxone and know how to use it
•Get the Lifeguard app - lifeguarddh.com which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play
•Call 211 or visit bc211.ca to find services near you